Side Effects or allergic reactions of Insulin

Sly Kitty
By Sly Kitty Latest Reply 2012-06-15 18:42:05 -0500
Started 2012-06-15 09:35:57 -0500

I am curious if anyone has ever had side effects or allergic reaction like mine determined to be from insulin. I was taking Lantus and my doctor switched me to Novalog 70-30 which I have been on for nearly 30 days. Recently I have had a swelling and ittitation of my lower gum and inner lip. My doctor said this didn't seem like a result of insulin and told me to see my dentist, but my dentist checked and said I did not have any dental issues other than this inflamation and redness. I have not changed my diet in anyway so I know this is not a result of something I have eaten. I just was watching a commercial on tv regarding a specific prescription medication and it said if you had mouth soreness or inflamation to notify your doctor. This is not life threatening, but it is very sore. I am allergic to benzocaine as I tried using an oral gel for some relief from the pain, but that just made it worse.


10 replies

Caroltoo
Caroltoo 2012-06-15 10:05:19 -0500 Report

These are synthetic products we are injecting, so there is a real possibility that you are allergic to some chemical in the mix.

Allergies show up in odd ways that don't always seem related to the cause. For example, I am gluten intolerant. Pain in the gut (which does occur) is a logical reaction; the illogical one is that the quickest way for me to know i've eaten unrecognized gluten is that my left eye begins to run! Not logical until you consider the effects of inflamation on our body.

jayabee52
jayabee52 2012-06-15 11:34:59 -0500 Report

so then my nose running profusely after I eat something might also be an allergic reaction? I had kinda suspected that! Now I have to suss out what it is which
food(s) causes that!

Sly Kitty
Sly Kitty 2012-06-15 18:37:58 -0500 Report

Sometimes spicey foods will cause my nose to run or certain soups do as well. I figured they were helping to drain my sinuses.

Jan8
Jan8 2012-06-15 09:59:06 -0500 Report

My doc told me the same thing when i developed intense itching after every injection.He responded "Did you ever have a patient who was allergic ti insulin"? I responded with I am not any patient.This is my body. He changed the insulin and I have not had side effects. So there Doc!!!

Sly Kitty
Sly Kitty 2012-06-15 18:42:05 -0500 Report

Thank you. I love that they post warnings "if" you have reactions to contact your physician and then the doctor tells you it couldn't be from that.

Sly Kitty
Sly Kitty 2012-06-15 18:40:17 -0500 Report

Thank you. Don't you hate when after they post all these warnings and tell you to contact your doctor "if" you have them and your doctor then just tells you it can't be that?

Next Discussion: Skip the Alcohol Swab? »